MU Extension MU Extension       University of Missouri    ●    Columbia    ●    Kansas City       Rolla     ●    St. Louis

MissouriFamilies.org - Health

 

 

Quick Answers

 

I'm taking three different medications every day, am I at risk of a drug-drug interaction?


Whenever it's necessary to take more than one medication, it is worth asking your doctor and pharmacist about possible drug-drug interactions. Drug-drug interactions can be quite serious. For example, mixing a sedative and an antihistamine can slow your reactions and make operating machinery dangerous. Drug-drug interactions can cause symptoms such as rapid heartbeat, light-headedness, headache and a sudden rise in blood pressure, symptoms that can be mistaken for a serious illness. Pay attention to how your body responds to medicines and be sensitive to side effects. Don't assume that these side effects are normal. Check with your health care provider or pharmacist whenever you suspect a reaction to medications. However, never stop taking a prescribed medication without first checking with your health care provider.
 

 

Gail Carlson, MPH Ph.D., Continuing Medical Education, School of Medicine, University of Missouri-Columbia

 

 






Can't Find Your Question Here? Try Searching Our Quick Answer Knowledge Base

Last update: Tuesday, November 25, 2008

 

 

 


 
University of Missouri logo links to http://extension.missouri.edu

Site Administrator:
mofamweb@missouri.edu 
Copyright  ADA  Equal Opportunity


MissouriFamilies is produced by the College of Human Environmental Sciences,
Extension Division, University of Missouri-Columbia